UnderGround Forums
 

S&C UnderGround >> How to lose weight gain caused by Antidepressant?


1/18/13 11:18 AM
Ignore | Quote | Vote Down | Vote Up
bfpsu
Send Private Message Add Comment To Profile

Member Since: 3/20/05
Posts: 102
 
Was put on an SSRI antidepressant and it has worked wonders for me. The only problem is, I was inactive for about 2 months and I've gained about 15 extra LBS that I can't seem to get rid of. I do BJJ 3 x per week which has always kept my weight where I wanted it. Has anyone had success losing the weight they may have gained while on an antidepressant? Reading about them, weight gain is a side effect that many people encounter. Getting off of it isn't an option right now because it's really helped me.
1/18/13 11:20 AM
Ignore | Quote | Vote Down | Vote Up
big_slacker
26 The total sum of your votes up and votes down Send Private Message Add Comment To Profile

Member Since: 1/1/01
Posts: 15445
Eat less, run more.
1/18/13 2:19 PM
Ignore | Quote | Vote Down | Vote Up
Taku
145 The total sum of your votes up and votes down Send Private Message Add Comment To Profile

Member Since: 1/1/01
Posts: 6438

If you can't get off the drugs, you may have difficulty dropping the weight (if indeed the drugs are the culprit). That being said, First, I am glad that they are helping you.

Second, I am not a doctor...But if possible, over time, I would recommend doing your best to ween yourself off of them.

TAKU

1/19/13 7:42 PM
Ignore | Quote | Vote Down | Vote Up
Pikes
33 The total sum of your votes up and votes down Send Private Message Add Comment To Profile

Member Since: 11/1/05
Posts: 961
No matter what is the cause of weight gain, diet is the answer. Phone Post
1/20/13 10:43 AM
Ignore | Quote | Vote Down | Vote Up
BshMstr
11 The total sum of your votes up and votes down Send Private Message Add Comment To Profile

Member Since: 10/13/09
Posts: 1231
Pikes -  No matter what is the cause of weight gain, diet is the answer. Phone Post

not really....

my neighbor started Abilify (added to her other medication), and she gained 15-20 lbs almost all around her midsection, even though she increased her activity and tried to eat better...


i've heard this anecdotally from other people as well.


BFPSU, i'd suggest talking to your Dr about this.
1/20/13 11:57 AM
Ignore | Quote | Vote Down | Vote Up
bfpsu
Send Private Message Add Comment To Profile

Member Since: 3/20/05
Posts: 103
Thanks for the replies
1/21/13 4:50 PM
Ignore | Quote | Vote Down | Vote Up
Pikes
33 The total sum of your votes up and votes down Send Private Message Add Comment To Profile

Member Since: 11/1/05
Posts: 967
BshMstr -
Pikes -  No matter what is the cause of weight gain, diet is the answer. Phone Post

not really....

my neighbor started Abilify (added to her other medication), and she gained 15-20 lbs almost all around her midsection, even though she increased her activity and tried to eat better...


i've heard this anecdotally from other people as well.


BFPSU, i'd suggest talking to your Dr about this.
Not denying that the weight gain is caused by the pills, I'm just answering the question.

Aside from not taking them anymore, which doesn't appear to be an option, diet and activity is the only other way.

Less calories, more exercise, repeat until weight loss occurs. Phone Post
1/21/13 10:14 PM
Ignore | Quote | Vote Down | Vote Up
BshMstr
11 The total sum of your votes up and votes down Send Private Message Add Comment To Profile

Member Since: 10/13/09
Posts: 1237
Pikes - 
BshMstr -
Pikes -  No matter what is the cause of weight gain, diet is the answer. Phone Post

not really....

my neighbor started Abilify (added to her other medication), and she gained 15-20 lbs almost all around her midsection, even though she increased her activity and tried to eat better...


i've heard this anecdotally from other people as well.


BFPSU, i'd suggest talking to your Dr about this.
Not denying that the weight gain is caused by the pills, I'm just answering the question.

Aside from not taking them anymore, which doesn't appear to be an option, diet and activity is the only other way.

Less calories, more exercise, repeat until weight loss occurs. Phone Post

i'd say that's dodging the question...

i've seen many people who've gained substantial weight from SSRI's, and have been able to drop the weight by switching to another medication.

so again, i'd suggest talking to the doc.

Reply Post

You must log in to post a reply. Click here to login.